Universidad Complutense de Madrid
E-Prints Complutense

Large solutions for a system of elliptic equations arising from fluid dynamics



Último año

Díaz Díaz, Jesús Ildefonso y Lazzo, M. y Schmidt, Paul G. (2005) Large solutions for a system of elliptic equations arising from fluid dynamics. Siam Journal on Mathematical Analysis , 37 (2). pp. 490-513. ISSN 0036-1410

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.


URL Oficial: http://epubs.siam.org/simax/resource/1/sjmaah/v37/i2/p490_s1?isAuthorized=no

URLTipo de URL


This paper is concerned with the elliptic system (0.1) Delta upsilon=phi, Delta phi=vertical bar del upsilon vertical bar(2) posed in a bounded domain Omega subset of R-N, N is an element of N. Specifically, we are interested in the existence and uniqueness or multiplicity of "large solutions," that is, classical solutions of (0.1) that approach infinity at the boundary of Omega. Assuming that Omega is a ball, we prove that the system (0.1) has a unique radially symmetric and nonnegative large solution with v(0) = 0 (obviously, v is determined only up to an additive constant). Moreover, if the space dimension N is sufficiently small, there exists exactly one additional radially symmetric large solution with v(0) = 0 (which, of course, fails to be nonnegative). We also study the asymptotic behavior of these solutions near the boundary of Omega and determine the exact blow-up rates; those are the same for all radial large solutions and independent of the space dimension. Our investigation is motivated by a problem in fluid dynamics. Under certain assumptions, the unidirectional flow of a viscous, heat-conducting fluid is governed by a pair of parabolic equations of the form (0.2) upsilon(t) -Delta upsilon=theta, theta t-Delta theta=vertical bar del upsilon vertical bar(2), where v and theta represent the fluid velocity and temperature, respectively. The system (0.1), with phi = -theta, is the stationary version of (0.2).

Tipo de documento:Artículo
Palabras clave:boundary blow-up; differential-equations; 3-dimensional systems; diffusion equations; positive solutions; existence; uniqueness; elliptic system; boundary blow-up; large solutions; radial solutions; existence and multiplicity; asymptotic behavior
Materias:Ciencias > Matemáticas > Ecuaciones diferenciales
Código ID:15428
Depositado:30 May 2012 07:39
Última Modificación:30 May 2012 07:39

Descargas en el último año

Sólo personal del repositorio: página de control del artículo